Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Examples of natural extensions of nonsingular endomorphisms

Authors: K. G. Dajani and J. M. Hawkins
Journal: Proc. Amer. Math. Soc. 120 (1994), 1211-1217
MSC: Primary 28D99
MathSciNet review: 1174489
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a nonsingular noninvertible map $ T$ on $ (X,\mathcal{B},\mu )$ to a minimal nonsingular automorphism containing $ T$ as a factor and preserving some measure theoretic properties of $ T$. We call the automorphism the natural extension of $ T$. We compute some examples of natural extensions: first when $ T$ is a shift with $ \mu $ a product measure, and then generalize the result to some nonexact examples as well.

References [Enhancements On Off] (What's this?)

  • [1] K. Dajani and J. Hawkins, Quotient relations and automorphic factors of countable-to-one maps, preprint, 1991.
  • [2] -, Rohlin factors, product factors, and joinings for $ n$-to-one endomorphisms, Indiana Univ. Math. J. 42 (1993), 237-258. MR 1218714 (94h:28012)
  • [3] T. Hamachi, On a Bernoulli shift with non-identical factor measures, Ergodic Theory Dynamical Systems 1 (1981), 273-284. MR 662470 (83i:28025)
  • [4] T. Hamachi and M. Osikawa, Ergodic groups of automorphisms and Krieger's theorems, Sem. Math. Sci., vol. 3, Keio Univ., Yokohama, 1981. MR 617740 (84d:46099)
  • [5] J. Hawkins, Amenable relations for endomorphisms, Trans. Amer. Math. Soc. (to appear). MR 1179396 (94g:28027)
  • [6] J. Hawkins and C. Silva, Noninvertible transformations admitting no absolutely continuous $ \sigma $-finite invariant measure, Proc. Amer. Math. Soc. 11 (1991), 455-463. MR 1045139 (92h:58115)
  • [7] S. Kakutani, On equivalence of infinite product measures, Ann. of Math. (2) 49 (1948), 214-224. MR 0023331 (9:340e)
  • [8] C. Silva, On $ \mu $-recurrent nonsingular endomorphisms, Israel J. Math. 61 (1988), 1-13. MR 937578 (89f:28042)
  • [9] C. Silva and P. Thieullen, The subadditive ergodic theorem and recurrence properties of Markovian transformations, J. Math. Anal. Appl. 154 (1991), 83-99. MR 1087960 (92a:47009)
  • [10] -, A skew product entropy for nonsingular endomorphisms, preprint, 1991.
  • [11] P. Walters, Some results on the classification of non-invertible measure preserving transformations, Lecture Notes in Math., vol. 318, Springer-Verlag, New York, 1973, pp. 266-276. MR 0393424 (52:14234)
  • [12] U. Krengel, Transformations without finite invariant measure have finite strong generators, Lecture Notes in Math., vol. 160, Springer-Verlag, New York, 1970, pp. 133-157. MR 0269808 (42:4703)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D99

Retrieve articles in all journals with MSC: 28D99

Additional Information

Keywords: Ergodic theory, nonsingular endomorphisms
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society